MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD ENDO CLIP; CLIP, IMPLANTABLE

DAVIS & GECK CARIBE LTD ENDO CLIP; CLIP, IMPLANTABLE
Model Number 176615
Medical Device Problem Codes Mechanical Problem (1384); Mechanics Altered (2984)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during endoscopic hepatectomy in liver transection surface blood vessel, there was an issue with loading or firing of the clips.Some of the clips was also malformed.To resolve the issue, an ew device was used.There was no patient injury.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the handle was broken and out position, in a manner consistent of cycling through the safety interlock.It was reported that the clips did not load properly into the jaws as expected and the clips did not close completely and were malformed.The reported issue were confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when an attempt is made to fire the instrument without first loading a clip by using the trigger.The safety interlock feature is designed to prevent the jaws from closing on a vessel in the absence of a loaded clip.If an attempt is made to forcibly fire the instrument while engaged in interlock, the lugs are designed to break as noted and the interlock feature continues to function as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: before attempting to squeeze the handle, be sure to first load a clip into the instrument jaws.If the jaw is empty, the instrument will not close.Always check to see if a clip is seated in the jaws prior to firing.When squeezing the handle, remove the finger from the trigger.Do not simultaneously pull the trigger and squeeze the handle as this may result in the firing of an unformed clip or jamming of the instrument.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO CLIP
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR  0101
MDR Report Key12333450
Report Number9612501-2021-01377
Device Sequence Number2825767
Product Code FZP
UDI-Device Identifier10884521057807
UDI-Public10884521057807
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K143644
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number176615
Device Catalogue Number176615
Device Lot NumberJ0C1136NY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2021
Initial Date Received by Manufacturer 08/02/2021
Supplement Date Received by Manufacturer09/10/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date09/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1